Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Med Atripla after PI regimen
Sep 25, 2006

I was struck with HIV in November 2005. On first testing T cell count was 9 and viral load 100,000. Suffered Pnemonia and hospitilization and temporarily lost my mind which I believed to be AIDS Dementia, but the Dr's disagreed because I came out of it four days later.I was restrained to a bed and woudl not eat or take my meds. In the process my t cell count went down to 2 and my viral load was still at 100,000. When I came home I began taking Truvade, Norvir and Reyataz. 4 weeks later my t cell count was 128 and my viral load was 420. After 6 months of this treatment continuing and no blood drawn due to a move I found out I am not undetectable in viral load and my t cell count is 167. I am excited and happy that my viral load is low but my t cell count is still low too. Is there anything else I can do to get it up? I should also mention that my new doctor has taken me off the old meds nad replaced them with atripla... this has caused the dizzy and drunk feeling before bed and dreams as well as a small rash, but that was what he warned me to look out for. I just want to know if I should ask to go back to my old meds if my viral load begans to increase again? And should I be worried that my tcell count has not risen?

Response from Dr. Pierone

Hello, and thanks for posting.

I am glad to hear that you have recovered from your severe illness when you were diagnosed in November. It sounds like you had delirium rather than dementia based on the rapid improvement in the confusion that you experienced at that time.

It is somewhat concerning that your viral load was still detectable after 6 months on this regimen. If adherence to medication was compromised by the move, then this might explain the detectable viral measurements. Do you have the actual number of the viral load? In any case, the switch to Atipla may be effective and the side effects usually fade away. If your viral load begins to increase again you should have a resistance test performed before making any decisions about switching medications. You should not be worried about the CD4+ lymphocyte count rise since an increase from 2 to 167 this quickly is better than expected. However, over the coming years you should expect to see gradual increases in the CD4+ lymphocyte count. Let us know how things go and good luck!



Previous
Any good treatment in Indonesia?
Next
time to change drugs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement